MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513850
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on august 20, 2021 that an ultraflex esophageal ng covered proximal release stent was to be used to treat a 4-5 cm stricture due to tumors in the esophagus during an esophageal stent implantation procedure performed on (b)(6) 2021.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the stent partially deployed.The stent was removed partially deployed on the delivery system and another ultraflex esophageal stent was implanted to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Blocks d4 and h4 have been updated with the additional information received on september 17, 2021.Block e1: initial reporter address 2: (b)(6).Block h6: medical device problem code a15 captures the reportable event of a partially deployed ultraflex esophageal proximal release covered stent.Block h10: an ultraflex tracheobronchial covered proximal release stent and delivery system were received for analysis.Visual examination of the returned device found the stent partially deployed.Functional inspection was performed and the stent was able to fully deploy without resistance.No other issues with the stent and delivery system were noted.The reported event of stent partially deployed was confirmed via visual examination.Taking all available information into consideration, the investigation concluded that the reported event and observed failure were likely due to factors encountered during the procedure.Additionally, the device was also used past its expiry date.The expiration date was june 21, 2020; however, the device was used on august 19, 2021.The device had exceeded the period of time/date recommended by the manufacturer for storing the device without a degradation in quality.Therefore, a review and analysis of all available information indicated the most probable cause is shelf life/expiration date exceeded.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an ultraflex esophageal ng covered proximal release stent was to be used to treat a 4-5 cm stricture due to tumors in the esophagus during an esophageal stent implantation procedure performed on (b)(6) 2021.The patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the stent partially deployed.The stent was removed partially deployed on the delivery system and another ultraflex esophageal stent was implanted to complete the procedure.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12459669
Report Number3005099803-2021-04719
Device Sequence Number17160531
Product Code ESW
UDI-Device Identifier08714729716075
UDI-Public08714729716075
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2020
Device Model NumberM00513850
Device Catalogue Number1385
Device Lot Number0022288561
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight60